Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 129, NWS Nashville, TN

June 13, 2002Franklin County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jun 13, 2002, 4:29 PM CDT for Franklin County, Tennessee. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 13, 2002, 4:29 PM CDT (21:29 UTC)
Expired
Jun 13, 2002, 5:15 PM CDT
In force
46 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Franklin County, TN

The radar

The Northeast Alabama radar (KHTX), 25 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 5:00 PM CDTThunderstorm Wind 50 EHuntland, TNPolice reported large tree limbs were down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2002-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2002-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 75 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
75 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 132129
SVRBNA
TNC051-132215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
428 PM CDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FRANKLIN COUNTY IN TENNESSEE

* UNTIL 515 PM CDT

* AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 5 MILES WEST OF WINCHESTER...MOVING EAST AT 25
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WINCHESTER AROUND 435 PM CDT
  
$$

LAT...LON 3525 8625 3508 8627 3511 8590 3529 8599

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:50 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 13, 2:50 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
250 PM CDT THU JUN 13 2002

AT MID AFTERNOON...A SURFACE LOW WAS OVER FAR SOUTH INDIANA. A
SURFACE TROUGH EXTENDED ACROSS EXTREME NORTHWEST MID TN...SOUTHWEST
TO MEM WITH INCREASING CONVECTION AHEAD OF IT. ANOTHER BOUNDARY
(COLD FRONT) EXTENDED FROM THE LOW ACROSS MO...SOUTHEAST OK...AND
INTO NORTH TX.

MODELS IN BETTER AGREEMENT...CLOSER TO PREVIOUS AVN RUN WITH A
FASTER PROGRESSION OF SURFACE FRONT THROUGH MID TN.

FOR THIS EVENING...MOST ACTIVITY LOOKS LIKE IT WILL BE AHEAD OF
FIRST SURFACE TROUGH. NOT SURE HOW MUCH ACTIVITY WILL DEVELOP BEHIND
THIS TROUGH...BUT SOME ALREADY DEVELOPING IN WEST KY. POPS WILL BE
CATEGORICAL FOR THIS EVENING FOR SOUTH MID TN AND PLATEAU...BUT ONLY
CHANCE/SCATTERED FOR NORTHWEST MID TN. THIS IS SUBJECT TO CHANGE
BASED ON LATEST RADAR TRENDS BEFORE ZONE ISSUANCE. STILL POTENTIAL
FOR PULSE TYPE SEVERE STORMS. DOWNBURST WINDS AND HAIL WILL BE A
THREAT.

GREATEST CONVERGENCE AND DEEPEST MOISTURE SHIFTS TO THE SOUTHEAST
OVERNIGHT. WITH LOSS OF HEATING AND LESS FORCING...LOOK FOR
THUNDERSTORMS TO DIMINISH OVERNIGHT. FOR FRIDAY MORNING...MAIN
TEMPERATURE/DEW POINT DISCONTINUITY LINE MOVES THROUGH. CONVERGENCE
WILL BE VERY WEAK...BUT JUST ENOUGH TO GO FOR SLIGHT CHANCE OF RAIN
NORTH MID TN. ELSEWHERE...INSTABILITY AND MOISTURE WILL BE A LITTLE
GREATER THROUGH MIDDAY...SO WILL GO WITH CHANCE/SCATTERED WORDING
FOR SOUTH AND PLATEAU.

SYSTEM LOOKING A LITTLE FASTER THAN PREVIOUSLY THOUGHT...SO WILL
HAVE SKIES TURNING PARTLY CLOUDY THROUGH THE DAY FROM NORTHWEST TO
SOUTHEAST. FRIDAY NIGHT AND SATURDAY WILL BE DRY...COOLER AND LESS
HUMID.

SEVERAL WEAK SHORTWAVES WILL MOVE ACROSS THE REGION THROUGH THE
WEEKEND. FOR MID TN...MAIN RESULT LOOKS LIKE A PERIOD OF CLOUDINESS
SATURDAY NIGHT INTO SUNDAY. NEXT SUBSTANTIAL WEATHER WILL BE
MONDAY THROUGH WEDNESDAY. MORE SUBSTANTIAL SHORTWAVE ENERGY WILL
BRING A CHANCE FOR SHOWERS AND STORMS.

MOS NUMBERS HAVE BEEN NEARLY PERFECT PAST COUPLE OF DAYS...AND THEY
LOOK HARD TO BEAT THIS TIME.

PRELIMS...
BNA EB 067/081 058/080 060 3200
CSV EB 063/077 053/077 056 7300

.BNA...NONE.
SH

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 2:24 PM CDTSevere Thunderstorm WarningOHXOverton36 min
Jun 13, 3:09 PM CDTSevere Thunderstorm WarningOHXGiles21 min
Jun 13, 3:28 PM CDTSevere Thunderstorm WarningOHXLincoln47 min
Jun 13, 4:05 PM CDTSevere Thunderstorm WarningOHXFranklin, Moore25 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.